Alert archive / Massachusetts / Gale Watches in 2016

Gale Watch 24, NWS Boston/Norton, MA

May 20, 2016

NWS Boston/Norton, MA issued this gale watch at May 20, 2016, 4:07 PM EDT. It took effect at May 22, 2016, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2016, 4:07 PM EDT (20:07 UTC)
In effect from
May 22, 2016, 12:00 AM EDT
Expired
May 21, 2016, 3:46 AM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

348 
WHUS71 KBOX 202007
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT FRI MAY 20 2016

ANZ254>256-210415-
/O.NEW.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT FRI MAY 20 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-210415-
/O.NEW.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
407 PM EDT FRI MAY 20 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>234-210415-
/O.NEW.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
407 PM EDT FRI MAY 20 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-251-210415-
/O.NEW.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
407 PM EDT FRI MAY 20 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
346 
WHUS71 KBOX 210211
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1011 PM EDT FRI MAY 20 2016

ANZ254>256-211015-
/O.CON.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1011 PM EDT FRI MAY 20 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ235-237-211015-
/O.CON.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1011 PM EDT FRI MAY 20 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>234-211015-
/O.CON.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1011 PM EDT FRI MAY 20 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-251-211015-
/O.CON.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1011 PM EDT FRI MAY 20 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
215 
WHUS71 KBOX 210746
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
346 AM EDT SAT MAY 21 2016

ANZ255-256-211600-
/O.UPG.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
/O.NEW.KBOX.SC.Y.0075.160522T0500Z-160523T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
346 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 PM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-211600-
/O.UPG.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
/O.NEW.KBOX.SC.Y.0075.160522T0900Z-160523T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
346 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-211600-
/O.UPG.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
/O.NEW.KBOX.SC.Y.0075.160522T0500Z-160523T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
346 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 PM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-211600-
/O.UPG.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
/O.NEW.KBOX.SC.Y.0075.160522T0800Z-160523T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
346 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-211600-
/O.UPG.KBOX.GL.A.0024.160522T0400Z-160522T1500Z/
/O.NEW.KBOX.SC.Y.0075.160522T0900Z-160523T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
346 AM EDT SAT MAY 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at May 20, 3:55 PM EDT, 12 minutes earlier.

Area forecast discussion, May 20, 3:55 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
355 PM EDT FRI MAY 20 2016

.SYNOPSIS...
High pressure over the northeast USA will bring dry, mild weather
through much of Saturday. Coastal low pressure then passes south
of New England Saturday night and Sunday. It then stalls in the
Gulf Of Maine Sunday, with rain transitioning to showers. The
unsettled conditions continue Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Seabreezes diminish this evening. High pressure remains in
control, but does shift farther offshore overnight. Increasing
high level moisture will bring some clouds into southern New
England late. Radiational cooling for at least a part of the
night. Dew points of 45 to 50 will allow temps to fall to near
that level, with high temperatures in the urban centers.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Saturday...

High pressure moves off to the east, but remains close enough to
maintain dry air over New England below 10 thousand feet.
Meanwhile moisture increases above 10 thousand feet bringing
increasing and thickening sky cover.

The big question remains how quickly the lower levels saturate,
and if there will be enough lift to produce some light rain during
the afternoon. Consensus timing would place the earliest risk
along and west of the CT River late morning. The more likely
scenario is rainfall holds off until late afternoon, mainly across
northern CT and southern RI. This timing will need to be refined
over the next day.

Saturday night...

Low pressure intensifies and passes by southern New England close
to the 40N/70W benchmark. 20/12z guidance has the deepest moisture
axis and lift right across much of southern New England. Increased
PoPs to categorical across northern CT, RI and southeast MA. rain
is likely all the way to the MA/VT and MA/NH border.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Highlights...

  * A coastal low pressure system will bring rain Sunday
  * Unsettled weather continues through early next week
  * Temperatures warm up the middle of next week

Models are in fairly good agreement through much of the long term
period.  There remain some discrepancies out towards the end of next
week, but that's to be expected that far out.  The main story
continues to be the coastal storm expected to affect southern New
England Saturday night into Sunday.  The accompanying upper level
trough will hang around the area into Tuesday bringing unsettled
weather to the region through the early part of next week.  As the
trough moves offshore Tuesday, upper level ridging builds into
southern New England for the middle of the week.  The end of the
week has a bit of an unsettled pattern with upper level troughiness
moving back into the region.  How amplified this pattern gets and
what ultimately ends up happening depends on the model, could be a
relatively dry period with warming temperatures or there could be
unsettled weather with showers and possibly thunderstorms.

A coastal low will pass by the region Sunday morning.  The main
problem with it is it actually doesn't pass by but instead meanders
around the Gulf of Maine and New England through Monday when it
finally moves off into the Maritimes.  Therefore, we will have
unsettled weather with periods of rain and showers with cooler than
normal temperatures for Sunday and Monday. The pressure gradient
increases Sunday, coupled with a rather strong low level jet aloft.
May need some wind headlines, probably advisories, for portions of
eastern Massachusetts and Rhode Island for Sunday afternoon.

As the low pressure/upper level trough moves into the Maritimes,
upper level ridging builds into southern New England.  Southwesterly
winds will bring much warmer air into the region and temperatures
will soar a good 10 degrees above normal.

There is still quite a bit of uncertainty for Thursday and Friday.
As mentioned above, the models are struggling with the overall
pattern.  Could see periods of showers or it could be dry.
Temperatures continue to increase, particularly through the
Connecticut River valley.  Should be a nice taste of summer.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday Night/...

Tonight...High confidence.

VFR in dry weather and light winds. Seabreezes diminish this
evening.

Saturday...High confidence.

VFR conditions through the day, with a light south-southwest
wind. Increasing sky cover through the day. There is a low
potential for MVFR cigs/vsbys developing in the late
afternoon/evening in light rain.

Saturday night...Moderate Confidence. Mix of MVFR/IFR likely as
rain, fog and low clouds build from south to north over the
region.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday...Moderate confidence.  MVFR/IFR conditions will continue
through much of the day, particularly across E MA/RI.

Monday...Moderate confidence.  MVFR/IFR conditions expected with low
clouds lingering from a coastal low pressure system.

Tuesday...Moderate confidence.  Conditions improve all around as low
pressure finally pulls away from southern New England.

Wednesday...High confidence.  VFR.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High confidence.

High pressure move farther offshore. Light winds/dry weather and
good vsby. Seas remain below 5 feet.

Saturday...High Confidence.

Low pressure develops along the Mid Atlantic coast. Winds will
increase from the south but remain below 25 knots. Low risk for
winds to become easterly across the southern outer coastal waters
of MA and RI late in the day. Seas will remain below 5 feet.

Saturday night...Moderate confidence.

Low pressure intensifies as it moves past New England near the
40N/70W benchmark. Winds will become east to northeast across all
the waters and increase. Some potential for gale force gusts,
especially after midnight Sunday.

Outlook /Sunday through Wednesday/...

Sunday and Monday...Low pressure meanders around just east of the
coastal waters.  This will allow seas and winds to remain elevated
through much of the time period. Small craft advisories are likely
and there's a low probability of gales on the outer waters early
Sunday. Therefore we have issued a gale watch for late Saturday
night into Sunday morning.

Monday night through Wednesday...Low pressure starts to move away
from the waters. This will allow winds and seas to subside below
small craft levels.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Watch from late Saturday night through Sunday morning for
     ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...Belk/RLG
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...RLG
AVIATION...Belk/RLG
MARINE...Belk/RLG
Hazardous weather outlook, May 20, 3:56 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT FRI MAY 20 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-212000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 PM EDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-254>256-212000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
356 PM EDT FRI MAY 20 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-212000-
BOSTON HARBOR-NARRAGANSETT BAY-
356 PM EDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Gale Watches in Massachusetts, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.